Alert archive / Maine / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 18, 2017, 3:08 PM EDT. It took effect at Apr 19, 2017, 3:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2017, 3:08 PM EDT (19:08 UTC)
- In effect from
- Apr 19, 2017, 3:00 PM EDT
- Expired
- Apr 20, 2017, 6:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
235 WHUS71 KGYX 181908 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT TUE APR 18 2017 ANZ150>154-190915- /O.NEW.KGYX.SC.Y.0049.170419T1900Z-170420T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 308 PM EDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM EDT THURSDAY. * WINDS...SOUTH 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
163 WHUS71 KGYX 190714 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 AM EDT WED APR 19 2017 ANZ150>154-192100- /O.CON.KGYX.SC.Y.0049.170419T1900Z-170420T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 314 AM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
061 WHUS71 KGYX 191852 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 PM EDT WED APR 19 2017 ANZ150>154-201000- /O.CON.KGYX.SC.Y.0049.170419T1900Z-170420T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 252 PM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 2:55 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 18, 2:55 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gray ME
255 PM EDT Tue Apr 18 2017
.SYNOPSIS...
High pressure will crest over the coastal plain tonight. The
circulation around this high will bring a cool onshore flow to
the area. Weak low pressure passes to our north Wednesday night
and will bring some showers to the region, especially across
the north. Another low will bring steadier precipitation
Thursday night into Friday. The precipitation could fall as some
snow in the highest elevations. The low may hang around
allowing for an unsettled weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure will continue to build southwestward
across the region this evening. The leading edge of the SFC high
in the form of a back door cold front/seabreeze can be seen on
radar on the coastal plain at this time and will work inland
going forward early this evening. This will turn the winds to
east and cool off the temps. A few showers are occurring on and
near the mid coast this afternoon and these may continue through
the evening hours, but be quite light.
Getting low temperatures right will be a challenge. Normally
with 1030+ high pressure cresting overhead lows would bottom out
pretty cold. However, moisture trapped beneath subsidence
inversion should allow stratocu to hang on overnight, at least
in patches. This will hamper temp drops in places, so went the
middle of the road with respect to the guidance lows. However,
areas that stay clear and calm will likely get into the 20s
without much trouble.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
The SFC high moves off the the east on Wednesday setting up more
of a southeasterly flow, but still off the water for many.
Therefore we are expecting another cool-ish day. Clouds increase
as the day wears on, with showers entering northern and western
sections of the forecast area during the afternoon hours as a
short wave trough approaches from the west. These will move
across the rest of the region Wednesday night. However, QPF
amounts are expected to be pretty light...generally a tenth of
an inch or less. Some wet snow will be possible at the highest
elevations of the western ME mountains Wednesday evening.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The models are in decent agreement on the longwave pattern
through early next week. Temperatures will average below normal
with a semi permanent vortex over Hudson Bay and as series of
impulses rotating around it delivering fresh rounds of cold air
to the region. will We begin the period with a frontal system
extending from northern New England through the Great Lakes. A
digging shortwave impulse over the northern plains states will
slide eastward into New England before exiting the coastline on
Saturday. At the surface...an associated surface low will travel
eastward along the quasi- stationary frontal boundary before
exiting the coast Friday night. Showers and patchy drizzle on
Thursday will transition to a steadier rain Thursday night as
overrunning increases in advance of the approaching surface wave.
The rain should taper off from west to east Friday evening as the
low and frontal boundary slide offshore. We'll see lingering
clouds and a few rain or snow showers across northern and
mountains sections Friday night into Saturday with cold air
aloft...upslope flow...and lingering troffiness. Shortwave
ridging will offer a bit of a respite Saturday night into Sunday
with a weak surface ridge traversing the area. A northern
stream impulse will drive a cold front across the area Sunday
night into Monday marked by clouds and a few showers along with
a fresh shot of cold air to begin the new work week.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term...Mostly VFR cigs are expected tonight, but a period
of MVFR is possible after midnight, especially at southern NH
terminals. A cold front with showers will move through Wednesday
night, and this will likely bring cigs down into the IFR range
later Wednesday night.
Long Term...
Thu...Areas of MVFR in -shra.
Thu night - Fri...IFR with areas of LIFR in RA and FG.
Sfc wind gusts to 25 kt.
Sat...Areas of MVFR in -shra with mtn -shra/-shsn.
Sfc wind gusts to 25 kt.
&&
.MARINE...
Short Term...A few gusts of up to 25 kt will be possible this
evening as high pressure builds in but will not be widespread
of frequent enough to warrant a SCA. However, a SCA has been
issued for all waters for Wednesday afternoon and night as
strong winds and higher seas are expected in advance of a cold
front.
Long Term...
Thu...Small Craft conditions are possible.
Fri - Sat...Small Craft conditions are possible...will gales
outside the bays.
&&
.FIRE WEATHER...
Cool, moist onshore flow overspreads the entire area tonight
into Wednesday. There will be a chance of showers Wednesday
afternoon and night more widespread rain expected Thursday
night into the weekend.
&&
.HYDROLOGY...
Flood warnings continue for the Kennebec, Androscoggin, and
Connecticut rivers, but colder air should allow snow melt to
wane and rivers levels to recede below flood stage tonight.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 3 PM Wednesday to 6 AM EDT Thursday
for ANZ150>154.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...SchwibsHazardous weather outlook, Apr 18, 3:02 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 302 PM EDT Tue Apr 18 2017 MEZ007>009-012>014-018>028-NHZ001>015-191915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 302 PM EDT Tue Apr 18 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Continued snowmelt will keep river levels high, especially in the headwaters. Minor flooding will continue into tonight, but river levels will begin to recede. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional snow melt will continue in the mountains through the week, though the rate of melt will slow. River levels will likely remain high, though flooding is less likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-191915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 302 PM EDT Tue Apr 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
Nearby
Small Craft Advisories in Maine, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.